Alert archive / Maine / Gale Warnings in 2018
Gale Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 9, 2018, 3:35 AM EST. It took effect at Jan 9, 2018, 1:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2018, 3:35 AM EST (08:35 UTC)
- In effect from
- Jan 9, 2018, 1:00 PM EST
- Expired
- Jan 9, 2018, 10:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
873 WHUS71 KCAR 090835 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 335 AM EST Tue Jan 9 2018 ANZ050-051-091645- /O.CAN.KCAR.SC.Y.0003.000000T0000Z-180109T1800Z/ /O.NEW.KCAR.GL.W.0003.180109T1800Z-180110T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 335 AM EST Tue Jan 9 2018 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from 1 PM this afternoon to 10 PM EST this evening. The Small Craft Advisory has been cancelled. * Winds and Seas...West winds 20 to 30 kt with gusts up to 40 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-091645- /O.EXT.KCAR.SC.Y.0003.000000T0000Z-180110T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 335 AM EST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * Winds and Seas...West winds 15 to 25 kt with a few gusts up to 35 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
187 WHUS71 KCAR 091524 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1024 AM EST Tue Jan 9 2018 ANZ050-051-092330- /O.CON.KCAR.GL.W.0003.180109T1800Z-180110T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1024 AM EST Tue Jan 9 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * Winds and Seas...Northwest winds 20 to 30 kt with gusts up to 40 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-092330- /O.CON.KCAR.SC.Y.0003.000000T0000Z-180110T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1024 AM EST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * Winds and Seas...Northwest winds 15 to 25 kt with gusts up to 35 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
592 WHUS71 KCAR 091951 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 251 PM EST Tue Jan 9 2018 ANZ050-051-100300- /O.CON.KCAR.GL.W.0003.000000T0000Z-180110T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 251 PM EST Tue Jan 9 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * Winds and Seas...Northwest winds 20 to 25 kt with gusts up to 40 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-100300- /O.CON.KCAR.SC.Y.0003.000000T0000Z-180110T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 251 PM EST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * Winds and Seas...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
714 WHUS71 KCAR 100307 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1007 PM EST Tue Jan 9 2018 ANZ050-051-100900- /O.EXP.KCAR.GL.W.0003.000000T0000Z-180110T0300Z/ /O.NEW.KCAR.SC.Y.0004.180110T0307Z-180110T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1007 PM EST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until 4 AM EST Wednesday. * Winds and Seas...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ052-100900- /O.EXP.KCAR.SC.Y.0003.000000T0000Z-180110T0300Z/ /O.NEW.KCAR.SC.Y.0004.180110T0307Z-180110T0900Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1007 PM EST Tue Jan 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until 4 AM EST Wednesday. * Winds and Seas...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JAH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 8, 11:55 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 8, 11:55 PM EST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1155 PM EST Mon Jan 8 2018 .SYNOPSIS... Low pressure tracking to the northwest will bring a cold front across the area Tuesday morning. High pressure will build in from the west Wednesday morning and then move east Wednesday night. A warm front will slowly cross the region Thursday into Thursday night. && .NEAR TERM /THROUGH TUESDAY/... 1150 PM Update... The steady snow from earlier today has diminished. Expect mainly cloudy skies overnight with nothing more than an isolated snow shower. A cold front crossing the region Tuesday will bring the potential for more extensive snow shower activity Tuesday morning across northern areas. Previous Discussion... Cold front mvs thru tomorrow with just scattered snow showers expected in the mrng acrs the northwest as upr lvl trof works its way thru the area. Temps wl warm to abv normal with lwr 30s in the south and m/u 20s acrs the north bfr cold advection returns. Expect gusty nw winds as mixing deepens drg the aftn. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... On Tuesday night, high pressure builds and the upper trough will move eastward away from the state. Being on the east side of the high, the expectation is that winds won't drop off and allow any steep radiational inversions, but the air mass will be cold enough for widespread single digit readings. Did make a some downward adjustments below guidance resulting in few subzero readings. The high will crest over the area on Wednesday with some morning sunshine, but high clouds will steadily increase from late morning onward as the upper ridge crosses the region. Highs will moderate into the 20s for most of the area and even climb to the freezing mark on the coast. On Wednesday night, light warm frontal precipitation will arrive and temperatures will tend to rise from evening readings. It will be mixed precipitation amounting to just a few hundredths on an inch. The biggest concern will be light freezing rain and drizzle as colder air remains entrenched at the surface. The precip may start as freezing rain at Bangor and could generate very slick roads. Since any measurable freezing precipitation necessitates a winter weather advisory, it's possible an advisory will be needed. The steadier precipitation will end later in the night, but a steep frontal inversion will remain in place and some drizzle or freezing drizzle cannot be ruled out on Thursday. Temperatures at H925 will reach around 10C, but surface temperatures will remain in the 30s and lower 40s under the inversion on Thursday. This is below guidance and leaned this direction because the surface warm front will remain west of the forecast area. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A wet, icy, and potentially messy scenario is ahead for the end of the week. A series of low pressure systems along a frontal boundary to our northwest Thursday night will combine with a large high well east of the east coast to bring warm air north across the entire area. Some light rain and fog is likely Thursday night. Rain may become heavy for a period on Friday ahead of a strong Arctic cold front pushing toward the region. Arctic high pressure will build to our north Friday night as a new low lifts up from the southeastern states. Warm moist air will pull north in the mid and upper levels as cold Arctic air filters in, in the low levels. This sets the stage for a potentially significant sleet and ice storm situation Friday night into Saturday. Right now central and Downeast areas are favored for the heavier icing Friday night into early Saturday with sleet and snow across the far north. Precipitation may change over to rain across coastal Downeast areas on Saturday with some sleet and freezing rain pushing into the north as the low center lifts north. Precipitation should taper off to freezing drizzle and drizzle Saturday night as the low lifts north over the area and a dry intrusion pushes north. Cold and dry weather will follow Sunday through early next week. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... NEAR TERM: IFR conditions expected in light snow through 05z at FVE, and near 01z at remaining terminals. Restrictions gradually improve to MVFR during the day. SHORT TERM: Predominately VFR conditions are expected Tuesday night into Wednesday evening. On Wednesday night, cigs will steadily decrease to IFR for all sites and continue through Thursday. Freezing rain and drizzle is a threat for all terminals Wednesday night into Thursday morning. && .MARINE... NEAR TERM: Gale warning in effect for outer waters tonight with SCA for intra-coastal. Expect that core of winds will diminish by midnight and remain at SCA levels into Tue afternoon with brief chance for gales in cold advection. Seas will remain 6-10 feet on outer waters and 3-6 feet in the intra-coastal. SHORT TERM: SCA conditions will persist into Tuesday night with light freezing spray. Another SCA...without any freezing spray...will likely commence Wednesday night and persist into Thursday. These SCA conditions will most likely be just over the outer waters. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 1 PM EST Tuesday for ANZ050>052. && Near Term...Duda
Hazardous weather outlook, Jan 9, 3:29 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 329 AM EST Tue Jan 9 2018 MEZ001>006-010-011-015>017-029>032-100830- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 329 AM EST Tue Jan 9 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A storm system may approach from the south at the end of the week as fresh Arctic air filters in from the north. This has the potential to produce a significant area of snow, sleet and freezing rain over parts of our area Friday night through Saturday. Continue to monitor weather forecasts through the week as confidence increases for this potential storm. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-100830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 329 AM EST Tue Jan 9 2018 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-100830- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 329 AM EST Tue Jan 9 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. TD/VJN
In the hours before
Local storm report, Jan 8, 10:23 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
1023 PM EST MON JAN 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW SOUTHWEST HARBOR 44.28N 68.33W
01/08/2018 M2.5 INCH HANCOCK ME PUBLIC
&&
EVENT NUMBER CAR1800197
PJRThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:56 PM EST | Small Craft Advisory | CAR | 24 hr | |
| Jan 9, 11:53 AM EST | Special Weather Statement | CAR | Piscataquis | 67 min |
| Jan 9, 12:58 PM EST | Special Weather Statement | CAR | Penobscot | 62 min |
| Jan 9, 3:01 PM EST | Special Weather Statement | CAR | 59 min | |
| Jan 9, 4:47 PM EST | Special Weather Statement | CAR | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.